Answer to last #DiagnosticDilemma
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Answer to the last question of Diagnostic Dilemma ( 57-year-old man with stage 3b colon cancer on adjuvant chemotherapy noticed progressive darkening of his palms that was not associated with redness, scaling, or pain. The plantar aspects of his feet were minimally affected but the remainder of his skin was normal. What is the diagnosis? ) is option E.

A 57-year-old man with stage 3b colon cancer presented to the medical oncology clinic for adjuvant chemotherapy. Seven weeks earlier, he had undergone a right hemicolectomy, and the pathological examination had revealed moderately differentiated adenocarcinoma, with 2 of 19 pericolonic
lymph nodes positive for metastasis. Chemotherapy with FOLFOX (leucovorin[folinic acid], fluorouracil, and oxaliplatin) was initiated. After two cycles, he noted progressive darkening of his palms that was not associated with redness, scaling,
or pain. The plantar aspects of his feet were minimally affected, but the remainder of his skin was normal. These findings worsened after a third cycle of chemotherapy. In addition to worsening palmar hyperpigmentation, grade 4
neutropenia and grade 3 fatigue developed, and chemotherapy was discontinued. Skin hyperpigmentation is a side effect of various chemotherapy drugs, including
fluorouracil, the condition variably improves after treatment is stopped. One month after the patient’s chemotherapy was discontinued, the hyperpigmentation had faded considerably, and by 2 months, his palms had returned to near-baseline
appearance.

source: https://www.nejm.org/image-challenge?ci=20200116&startFrom=33&page=3
Like
Comment
Share